MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-23
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Death (1802)
Date of Event 12/15/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.There was no reported device malfunction and the device was not returned as the stent remains in the patient.The reported patient effect of death is listed in xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was a high risk percutaneous coronary intervention (pci) to treat a heavily calcified lesion in the left anterior descending (lad) artery, with additional disease noted in the circumflex and right coronary artery, which was totally occluded.An impella device was placed, then pre-dilatation was performed.A 2.5x23mm alpine stent was deployed in the mid to proximal lad and another 2.5x23mm alpine stent was deployed in the left main (lm).Intravascular ultrasound (ivus) was performed and then post-dilatation was performed on both alpine stents with a 2.75 balloon.The stents were confirmed to be well apposed to the vessel wall and the procedure was completed at this time.However, after several minutes, the patient experienced bradycardia, coded and then expired.The physician does not believe there was in-stent thrombosis due to the lack of st elevation.No autopsy was performed.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7175244
Report Number2024168-2018-00199
Device Sequence Number13906457
Product Code NIQ
UDI-Device Identifier08717648199189
UDI-Public08717648199189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2020
Device Catalogue Number1125250-23
Device Lot Number7072641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 2.5X23 MM XIENCE ALPINE
Outcome Attributed to Adverse Event Death;